Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 8, 2022, 10:00 AM EDT for Mason County, Michigan. It took effect at Jul 8, 2022, 4:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2022, 10:00 AM EDT (14:00 UTC)
- In effect from
- Jul 8, 2022, 4:00 PM EDT
- Expired
- Jul 8, 2022, 10:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
County Mason County, MI
The radar
The Grand Rapids radar (KGRR), 138 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WHUS43 KGRR 081400 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1000 AM EDT Fri Jul 8 2022 MIZ037-090200- /O.NEW.KGRR.BH.S.0007.220708T2000Z-220709T0200Z/ Mason- 1000 AM EDT Fri Jul 8 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Mason county. * WHEN...From 4 PM EDT this afternoon through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can batter and exhaust swimmers trying to make it back to land. * ADDITIONAL DETAILS...The greatest swim risk due to high waves and strong currents this evening will be near the Big Sable Point Lighthouse and north toward Nordhouse Dunes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 8, 6:33 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 8, 6:33 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
633 AM EDT Fri Jul 8 2022
LATEST UPDATE...
Aviation
.DISCUSSION...(Today through next Thursday)
Issued at 334 AM EDT Fri Jul 8 2022
- Heavy Rain Slips By to Our South Today -
An ongoing MCS currently tracking through southern Iowa and northern
Missouri will continue to move east towards northern Ohio just south
of the Michigan state boarder. While some showers are possible on
the northern flank of the MCS south of the I-94 corridor, the
bulk of the heavy rain is expected to stay to our south. SPC keeps
just about all of southwest lower MI out of the General Thunder
category, but we can't rule out a stray storm or two given the few
hundred J/kg of instability, 20-30kt shear, and weak low-level
lapse rates.
- Beautiful Weekend Ahead -
Rain is quickly shunted to the south late tonight into Saturday
as high pressure centered over northern Lake Superior spreads
south. This high pressure will hold strong through the entire
weekend allowing for nearly pristine weekend weather. High
temperatures will likely stay limited to the upper 70s to low 80s
thanks to a thermal trough with an 850mb temps hovering in the
11-14C range. Altogether, a dry, mostly sunny, and pleasant summer
weekend is expected.
- Monday/Tuesday Storm Chances -
Late Sunday into Monday our weekend ridge will flatten as a series
of shortwave troughs drop east into the region. Moisture could be a
big limiting factor with this system, but decent upper level support
could support storms across central and northern lower MI. Certainly
still many evolving forecast uncertainties to evaluate the next few
days though.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 633 AM EDT Fri Jul 8 2022
VFR cigs persist this morning while some patchy BR impacts JXN.
A window of MVFR visbys look possible later this morning to early
afternoon as light showers move through the area. VFR conditions
will return later on this afternoon and evening.
&&
.MARINE...
Issued at 334 AM EDT Fri Jul 8 2022
Given the offshore component of the winds this afternoon we will opt
out of marine headlines for today, but conditions may near hazardous
levels periodically for Mason, Oceana, and Van Buren County beaches.
Wave heights may touch close to 2-3 feet this afternoon and evening
with NNE winds. As such, the north sides of piers may become
slightly susceptible to occasional rip currents, but the bulk of the
higher waves should stay offshore. Waves quickly drop to one foot or
less by Saturday morning and should stay that way through this
weekend.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from noon today to 11 PM EDT this evening
for LMZ848-849.
&&
DISCUSSION...Thielke
AVIATION...Thielke
MARINE...ThielkeHazardous weather outlook, Jul 8, 9:42 AM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 942 AM EDT Fri Jul 8 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-090815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 942 AM EDT Fri Jul 8 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A thunderstorm or two will be possible this afternoon mainly south of I-96 and in the vicinity of I-94. People near the I-94 corridor have a better chance of experiencing scattered rain showers with brief heavy rain possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-090815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 942 AM EDT Fri Jul 8 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Waves may become slightly hazardous to small craft this afternoon north of Muskegon and particularly around Big and Little Sable Points. Waves at the beaches should be considerably lower due to winds blowing offshore. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:21 AM EDT | Small Craft Advisory | GRR | 17 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.